MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION LINEAR 3-6; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION LINEAR 3-6; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-2366-30
Medical Device Problem Codes High impedance (1291); Unexpected Therapeutic Results (1631)
Health Effect - Clinical Codes Scar Tissue (2060); Inadequate Pain Relief (2388)
Date of Event 06/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional suspect medical device components involved in the event: product family: scs-linear leads, upn: m365sc2366500, model: sc-2366-50, serial: (b)(4), batch: 14914926.Product family: scs-ipg-r, upn: m365sc1110020, model: sc-1110-02, serial: (b)(4), batch: 15381175.Product family: scs-linear fixation, upn: m365sc43160, model: sc-4316, serial: na, batch: 15478273.
 
Event or Problem Description
It was reported the patient experienced inadequate stimulation.The physician assessed the event was due to high impedances cause by scar tissue that had formed around several of the lead contacts.Reprogramming attempts were unsuccessful, and the patient underwent an explant procedure to remove all implanted devices and will be implanted again at a later date.Patient was stable post-operatively.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Based on all the available information, engineers concluded that the event of inadequate stimulation due to high impedances caused by scar tissue was confirmed with device analysis.Visual inspection of the sc-2366-50 serial: (b)(6) revealed the lead was cleanly cut in the middle portion and approximately 20 centimeters in length was not returned.Other than the clean cut, device analysis revealed no anomalies with the lead; however, scar tissue was found on the distal end of the lead.Per the device instructions for use (ifu) undesirable stimulation may occur over time due to cellular changes in tissue around the electrodes is a known risk of being implanted with the device.Visual and x-ray inspection of the sc-2366-30 serial: (b)(6), sc-1110-02 serial: (b)(6), and sc-4316 lot: 15478273 revealed no anomalies.

Brand Name
LINEAR 3-6
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
MDR Report Key12071141
Report Number3006630150-2021-03235
Device Sequence Number4154428
Product Code LGW
UDI-Device Identifier08714729789659
UDI-Public08714729789659
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/18/2014
Device Model NumberSC-2366-30
Device Catalogue NumberSC-2366-30
Device Lot Number15160524
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2021
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer07/29/2021
Initial Report FDA Received Date06/25/2021
Supplement Report FDA Received Date08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;